Advanced Search
MyIDEAS: Login to save this article or follow this journal

Multidimensional quasi-Monte Carlo Malliavin Greeks

Contents:

Author Info

  • Nicola Cufaro Petroni

    ()

  • Piergiacomo Sabino

    ()

Registered author(s):

    Abstract

    The aim of this paper is extensively investigate the performance of the estimators for the Greeks of multidimensional complex path-dependent options obtained by the aid of Malliavin Calculus. The study analyses both the computation effort and the variance reduction in the Quasi-Monte Carlo simulation framework. For this purpose, we adopt the approach employed by Montero and Kohatsu-Higa to the multidimensional case. The multidimensional setting shows the convenience of the Malliavin Calculus approach over different techniques that have been previously proposed. Indeed, these techniques may be computationally expensive and do not provide enough flexibility for variance reduction. In contrast, the Malliavin approach provides a class of functions that return the same expected value (the Greek) with different accuracies. This versatility for variance reduction is not possible without the use of the generalized integral by part formula of Malliavin Calculus. In the multidimensional context, we find convenient formulas that permit to improve the localization technique, introduced in Fournié et al. and reduce both the computational cost and the variance. Moreover, we show that the parameters for the variance reduction can be obtained on the flight in the simulation. We illustrate the efficiency of the proposed procedures, coupled with the enhanced version of Quasi-Monte Carlo simulations as discussed in Sabino, for the numerical estimation of the Deltas of call, digital Asian-style and exotic basket options with a fixed and a floating strike price in a multidimensional Black-Scholes market. Given the fact that the gammas of a call option coincides, apart from a constant, with the deltas of digital options, this setting also covers the analysis of formulas tailored for the second order Greeks of call options. Copyright Springer-Verlag 2013

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://hdl.handle.net/10.1007/s10203-011-0125-z
    Download Restriction: Access to full text is restricted to subscribers.

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Springer in its journal Decisions in Economics and Finance.

    Volume (Year): 36 (2013)
    Issue (Month): 2 (November)
    Pages: 199-224

    as in new window
    Handle: RePEc:spr:decfin:v:36:y:2013:i:2:p:199-224

    Contact details of provider:
    Web page: http://link.springer.de/link/service/journals/10203/index.htm

    Order Information:
    Web: http://link.springer.de/orders.htm

    Related research

    Keywords: Greeks; Risk-management; Quasi-Monte Carlo methods; Malliavin calculus; C02; C15; C64;

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Arturo Kohatsu & Montero Miquel, 2003. "Malliavin calculus in finance," Economics Working Papers 672, Department of Economics and Business, Universitat Pompeu Fabra.
    2. Arturo Kohatsu & Roger Pettersson, 2002. "Variance reduction methods for simulation of densities on Wiener space," Economics Working Papers 597, Department of Economics and Business, Universitat Pompeu Fabra.
    3. Piergiacomo Sabino, 2011. "Implementing quasi-Monte Carlo simulations with linear transformations," Computational Management Science, Springer, vol. 8(1), pages 51-74, April.
    4. Piergiacomo Sabino, 2009. "Efficient quasi-Monte simulations for pricing high-dimensional path-dependent options," Decisions in Economics and Finance, Springer, vol. 32(1), pages 49-65, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:spr:decfin:v:36:y:2013:i:2:p:199-224. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Guenther Eichhorn) or (Christopher F Baum).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.